MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1193045
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Fever (1858)
Date of Event 06/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per the clinical trial (b)(4).The subject patient was admitted to the hospital on (b)(6) 2025 and underwent an open primary laparotomy small bowel resection and ostomy creation/revision/reversal during which a phasix flat mesh onlay was placed and secured in place with mechanical secure strap.The surgery was done with trimming the phasix mesh and the midline fascia was completely closed with ethicon slow absorbing monofilament with running stitches approximately 0.26 cm far apart.Patient was discharged from hospital on (b)(6) 2025.On (b)(6) 2025, the subject patient developed abscess under skin that needed to be drained.Patient also developed fever and noticed discharge coming from incision line.Abscess was drained and packed and patient was discharged from hospital (b)(6) 2025.Abscess resolved; packing will go on for two to three weeks.The reported adverse event (abscess) has been assessed per clinicians as probably related to the study device and causally to the procedure.It has been assessed as mild in severity, the reported adverse event (abscess) has been assessed as recovering/resolving.The reported ae meets the definition of a sae (serious adverse event) and does not meet the definition of usade (unanticipated serious adverse device event).
 
Additional Manufacturer Narrative
As reported, the subject patient developed an abscess post implant of a phasix mesh.The clinician has assessed the patient¿s postoperative outcome (abscess) as probably related to the study device and causally to the procedure.However, based on the information provided, no conclusions can be made.A review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22398023
Report Number1213643-2025-00561
Device Sequence Number11968371
Product Code OOD
UDI-Device Identifier00801741107672
UDI-Public(01)00801741107672(17)250528(10)HUHT1359
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue Number1193045
Device Lot NumberHUHT1359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight108 KG